MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Necrosis (1971); Skin Inflammation/ Irritation (4545)
Date of Event 04/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the following information was provided to kci by the patient's family member: the home health agency nurse has not shown up since the veteran affairs nurse applied v.A.C.® therapy on (b)(6) 2022.The patient's family member is a nurse and performed the dressing change due to technical issues on (b)(6) 2022.The family member noticed v.A.C.® granufoam¿ dressing was placed on intact skin and allegedly a new sore was present with some redness.On (b)(6) 2022, the following information was provided to kci by the nurse case manager: the patient was noted to have allegedly developed necrotic tissue and the activ.A.C.¿ ion progress¿ remote therapy monitoring system was discontinued.On (b)(6) 2022, the following information was provided to kci by the physician: the activ.A.C.¿ ion progress¿ remote therapy monitoring system was working just fine and granulating well.When the patient was seen last week, the v.A.C.® granufoam¿ dressing was put on top of the lip of skin and when v.A.C.® therapy was turned on and compressed continuously, there was a little bit of edge necrosis.The v.A.C.® granufoam¿ dressing wasn't confined in the wound and was oversized.The patient's wound is narrow and it's hard to place v.A.C.® granufoam¿ dressing inside.The patient was seen yesterday, and the wound looks fine.The necrosis was debrided last week, and the wound continues to granulate.On (b)(6) 2022, a device history record review was completed for v.A.C.® granufoam¿ dressing lot number 9511896v011.All end release testing of product and packaging met specifications.The v.A.C.® granufoam¿ dressing lot number was not returned; therefore, a device evaluation could not be performed.
 
Additional Manufacturer Narrative
The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.Based on the information provided, it cannot be determined that the alleged new sore, redness, and necrotic tissue are related to the v.A.C.® granufoam¿ dressing.All end release testing of product and packaging met specifications.It was reported that the v.A.C.® granufoam¿ dressing came into contact with intact skin against the manufacturer's recommendations.This event is being reported due to potential use error.Device labeling, available in print and online, states: precautions protect periwound skin: consider use of a skin preparation product to protect periwound skin.Do not allow foam to overlap onto intact skin.Protect fragile / friable periwound skin with additional v.A.C.® drape, hydrocolloid or other transparent film.Multiple layers of v.A.C.® drape may decrease the moisture vapor transmission rate, which may increase the risk of maceration.If any signs of irritation or sensitivity to the drape, foam, or tubing assembly appear, discontinue use and consult a physician.To avoid trauma to the periwound skin, do not pull or stretch the drape over the foam dressing during drape application.Extra caution should be used for patients with neuropathic etiologies or circulatory compromise.Deterioration of the wound if a wound has been progressing well from dressing change to dressing change but then deteriorates rapidly, consider the following interventions and, where necessary, seek the guidance/expertise of a specialist: check the therapy hour meter to ensure that the actual number of therapy hours received matches the number of recommended therapy hours (22 hours a day).If the number of therapy hours is less than 22 each day, find out why there is a therapy deficit and remedy the situation.Clean wound more thoroughly during dressing changes.Evaluate for signs and symptoms of infection and, if present, treat accordingly.Change dressing often, ensuring that it is being changed at least every 48 hours.Examine the wound and debride as necessary.Debride the wound edges if they appear non-viable or rolled under as this may inhibit the formation of granulation tissue and migration of epithelial cells over an acceptable wound base.Assess for osteomyelitis and, if present, treat accordingly.Clinical considerations: -in case of suspect wound deterioration, the lead clinician should be notified, the wound should be clinically examined, and the plan of care reevaluated.The decision to resume v.A.C.® therapy should be made at the discretion of the lead clinician.
 
Additional Manufacturer Narrative

Brand Name
V.A.C.® GRANUFOAM¿ DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key14489521
Report Number3009897021-2022-00097
Device Sequence Number4808576
Product Code OMP
UDI-Device Identifier00849554002463
UDI-Public010084955400246317241031109511896V011
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVACDSP
Device Catalogue NumberM8275053
Device Lot Number9511896V011
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale